Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 259, NWS Atlanta, GA

May 6, 2009Chattahoochee County, Marion County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2009, 5:28 PM EDT for Chattahoochee County, Marion County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 5:28 PM EDT (21:28 UTC)
Expired
May 6, 2009, 6:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Marion County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 10:27 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 062128
SVRFFC
GAC053-197-062245-
/O.NEW.KFFC.SV.W.0259.090506T2128Z-090506T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MARION COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA AND BUENA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3222 8462 3223 8492 3227 8490 3231 8494
      3234 8501 3235 8501 3252 8444 3249 8443
      3247 8441 3239 8438 3231 8439 3231 8441
      3224 8441 3221 8462
TIME...MOT...LOC 2128Z 256DEG 22KT 3227 8493

$$
2 follow-up statements
000 
WWUS52 KFFC 062145
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT WED MAY 6 2009

GAC053-197-062245-
/O.CON.KFFC.SV.W.0259.000000T0000Z-090506T2245Z/
CHATTAHOOCHEE GA-MARION GA-
545 PM EDT WED MAY 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MARION AND SOUTHERN CHATTAHOOCHEE COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CUSSETA...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRISTOPHER...MANTA...ZELLOBEE...BRANTLEY...BUENA VISTA...OAKLAND...
DOYLE...PUTNAM...TAZEWELL...FIVE POINTS AND CEDAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3232 8487 3238 8485 3252 8444 3247 8441
      3243 8440 3242 8439 3239 8438 3231 8439
      3231 8441 3224 8441 3224 8482
TIME...MOT...LOC 2145Z 256DEG 22KT 3231 8476

$$
000 
WWUS52 KFFC 062200
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT WED MAY 6 2009

GAC053-197-062210-
/O.CAN.KFFC.SV.W.0259.000000T0000Z-090506T2245Z/
CHATTAHOOCHEE GA-MARION GA-
600 PM EDT WED MAY 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR MARION AND SOUTHEASTERN
CHATTAHOOCHEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 40 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3232 8487 3238 8485 3252 8444 3247 8441
      3243 8440 3242 8439 3239 8438 3231 8439
      3231 8441 3224 8441 3224 8482
TIME...MOT...LOC 2200Z 256DEG 22KT 3233 8465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:32 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 6, 3:32 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT WED MAY 6 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MAIN FORECAST CONCERN THIS PERIOD IS THE LINE OF CONVECTION PUSHING
THROUGH THE FORECAST AREA AND THREAT OF SEVERE WEATHER THIS
EVENING. GFS/NAM CONTINUE TO SHOW CAPES IN THE 2000-3000 RANGE
THROUGH THIS EVENING...HELICITIES OF 200-300...AND 50KT+ LOW LEVEL
JET MOVING ACROSS THE AREA AHEAD OF THE SHORT WAVE. SHORT TERM
MODELS ARE IN GOOD AGREEMENT BRINGING THE SHORT WAVE ACROSS THE
AREA BY EARLY TOMORROW MORNING. GFS EXHIBITING CONVECTIVE FEEDBACK
ISSUES AND NAM APPEARS TO HAVE A BETTER HANDLE ON THE CURRENT
ACTIVITY SO HAVE HEDGED TOWARD MET GUIDANCE POPS OVERNIGHT. NAM
SHOWING CONVECTION CURRENTLY OVER CENTRAL ALABAMA AND MISSISSIPPI
ROTATING ACROSS THE FORECAST AREA THIS EVENING. AFTER SHORT WAVE
EXITS THE AREA TOMORROW...MODELS SHOW SOME DRYING...ALTHOUGH NAM
NOT AS IMPRESSIVE AS GFS/ECMWF. WILL KEEP LOW CHANCE POPS ACROSS
THE AREA TOMORROW AFTERNOON AS SURFACE BOUNDARY AND WEAK IMPULSE
COULD FIRE ISOLATED TO SCATTERED CONVECTION BY AFTERNOON. THE
UPPER FLOW REMAINS PROGRESSIVE ACROSS THE ARE AS THE NEXT...WEAKER
SYSTEM APPROACHES NORTHWEST GEORGIA ON FRIDAY. SHOULD SEE A BRIEF
RESPITE EARLY FRIDAY WITH CHANCE POPS ACROSS THE NORTH BY
AFTERNOON.

WILL CONTINUE WIND ADVISORY UNTIL 7 PM ACROSS HIGHER ELEVATIONS OF
NORTH GEORGIA AS SHORT WAVE TRACKS ACROSS THE AREA THIS AFTERNOON.
FLASH FLOOD WATCH CONTINUES UNTIL TOMORROW MORNING AS RAINFALL
ACROSS NORTH GEORGIA SO FAR HAS RANGED FROM 1 TO 2 INCHES AND
ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THIS EVENING.

GUIDANCE TEMPERATURES ARE PRETTY CLOSE HOWEVER MET HAS BEEN OUT
PERFORMING MAV THE PAST COUPLE OF DAYS. HAVE BASED THE SHORT TERM
TEMPERATURES ON MET GUIDANCE AND LOCAL BIASES.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME DIFFERENCES NOTED IN THE EXTENDED MODELS THIS PERIOD.
PROGRESSIVE ZONAL FLOW ALOFT REMAINS ACROSS THE SOUTHEAST WITH
EMBEDDED SHORT WAVES MOVING MAINLY NORTH OF THE FORECAST AREA
THROUGH THE WEEKEND. THESE SHORT WAVES PUSH ANOTHER WEAK SURFACE
BOUNDARY DOWN ACROSS THE SOUTHEAST DURING THE DAY ON SATURDAY...
WASHING IT OVER SOUTHERN PORTIONS OF FORECAST AREA. GFS EXHIBITS
SOME CONVECTIVE FEEDBACK ISSUES...AND IS FURTHER SOUTH WITH EACH
IMPULSE THAN ECMWF/CANADIAN MODELS. WILL CONTINUE TO SPREAD CHANCE
POPS ACROSS THE AREA SATURDAY AND HOLD ON TO POPS SUNDAY AS
PROXIMITY FRONT OF FRONT AND AVAILABLE MOISTURE ENOUGH FOR
SCATTERED CONVECTION.  AN UPPER RIDGE BUILD EAST ACROSS THE GULF
COAST TUESDAY AND WEDNESDAY...BUT WITH MOISTURE OVER THE AREA AND
LINGERING SURFACE BOUNDARY SHOULD SEE CONTINUED ISOLATED DIURNALLY
DRIVEN CONVECTION DAYS 6 AND 7. GUIDANCE ADVERTISING NEAR NORMAL
TEMPERATURES THROUGH THE EXTENDED PERIODS AND SEE NO REASON TO
STRAY.

&&

.HYDROLOGY...
BEST CHANCES FOR HEAVY RAIN CONTINUE ACROSS N GA WITH WIDESPREAD
AMOUNTS OF 1+ INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION
COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL CONTINUE TO BE
WATCHED FOR FLOODING POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  81  63  88  64 /  80  20  10  20   5
ATLANTA         66  81  67  85  66 /  80  20  10  20   5
BLAIRSVILLE     58  77  58  81  60 /  80  20  10  40  20
CARTERSVILLE    62  80  61  85  63 /  80  20  10  40  20
COLUMBUS        68  85  68  88  67 /  60  30  10   5   5
GAINESVILLE     62  78  64  86  64 /  80  20  10  40  20
MACON           67  86  65  91  66 /  60  30  10  10   5
ROME            63  85  64  90  65 /  80  20  10  40  20
PEACHTREE CITY  62  81  64  87  62 /  80  20  10  10   5
VIDALIA         65  86  67  91  66 /  50  30  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS...
FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HARRIS...HEARD...
HENRY...JACKSON...JASPER...JONES...LAMAR...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TAYLOR...TROUP...
UPSON...WALTON.

FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

12
Hazardous weather outlook, May 6, 11:21 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT WED MAY 6 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1121 AM EDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY
ACROSS NORTH AND MOST OF CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE
OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND
VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING
SHOWERS AND THUNDERSTORMS TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL
SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES.
PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS
STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS
OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
TODAY.

.DISCUSSION...
A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST
AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW
LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH
GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500
TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT
ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE
HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS
STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN
DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING
HOURS.

IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF
HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF
SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS
MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW
BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER
AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM
CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS
BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON
THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 6, 4:44 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED MAY 6 2009

GAZ048-049-059-060-062130-
444 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PUTNAM...JASPER...NEWTON AND MORGAN COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWBORN TO MONTICELLO...MOVING NORTHEAST AT
45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...JASPER...NEWTON AND MORGAN COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CALVIN...
MCELHENEYS CROSSROADS...EUDORA...NORTH ALCOVY...NEWBORN...MANSFIELD...
FARRAR...MONTICELLO...REESE...SHADY DALE...GODFREY...CENTRAL GEORGIA
EXPERIMENT STATION...MADISON...APALACHEE AND BUCKHEAD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 6, 4:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT WED MAY 6 2009

GAZ027-038-062130-
456 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
OGLETHORPE AND MADISON COUNTIES UNTIL 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PAOLI TO CRAWFORD...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHONIA...
HUTCHINGS...CRAWFORD...ARNOLDSVILLE...WATSON MILL BRIDGE STATE
PARK...PAOLI...COMER...LEXINGTON...CARLTON...SANDY CROSS...POINT
PETER AND VESTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 6, 5:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT WED MAY 6 2009

GAZ038-039-050-051-062200-
515 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES UNTIL 600 PM
EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PENFIELD TO WEST OF REYNOLDS PLANTATION...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES THROUGH
600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WRAYSWOOD...CAREY...GRESHAMVILLE...MAXEYS...PENFIELD...GREENSBORO...
STEPHENS...REYNOLDS PLANTATION...WOODVILLE...VEAZEY...UNION POINT...
JACKSONVILLE...SILOAM...PHILOMATH AND CARTERS GROVE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 6, 5:16 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED MAY 6 2009

GAZ090-102-062145-
516 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF OMAHA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS STEWART
AND CHATTAHOOCHEE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE OMAHA...JAMESTOWN/SOUTH FORT BENNING...
RENFROE...CHRISTOPHER...EELBECK/WEST FORT BENNING...MANTA AND
CUSSETA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 6, 5:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 SSE THOMASTON         32.87N 84.32W
05/06/2009  E0.75 INCH       UPSON              GA   PUBLIC

&&

SNELSON
Special weather statement, May 6, 5:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT WED MAY 6 2009

GAZ059-060-071>073-082-062215-
525 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BIBB...JONES...BALDWIN...MONROE...PUTNAM AND JASPER COUNTIES UNTIL
615 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WILLARD SOUTHWEST OF BOLINGBROKE...MOVING
EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BIBB...JONES...BALDWIN...MONROE...PUTNAM AND JASPER COUNTIES
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE PIEDMONT...PLANT SCHERER...FORSYTH...HILLSBORO...ADGATEVILLE...
MONTICELLO...WILLARD...CENTRAL GEORGIA EXPERIMENT STATION...JARRELL
PLANTATION...DAMES FERRY...BOLINGBROKE...STANFORDVILLE...ROUND OAK...
EATONTON AND WESLEYAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson37 min
May 5, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson28 min
May 6, 4:21 AM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more15 hr
May 6, 10:20 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee12 hr
May 6, 10:37 AM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
May 6, 1:01 PM EDTRiver Flood WarningFFCDade8 hr
May 6, 1:51 PM EDTAreal Flood WarningFFCEmanuel, Jefferson12 hr
May 6, 2:54 PM EDTSevere Thunderstorm WarningFFCTroup25 min
May 6, 3:05 PM EDTSevere Thunderstorm WarningFFCMeriwether35 min
May 6, 3:43 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee62 min
May 6, 4:32 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot58 min
May 6, 4:43 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson36 min
May 6, 4:56 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.